Alert archive / Oklahoma / Flash Flood Warnings in 2022
Flash Flood Warning 16, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 13, 2022, 10:28 AM CDT for Okfuskee County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2022, 10:28 AM CDT (15:28 UTC)
- Expired
- May 13, 2022, 2:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Okfuskee County, OK
The radar
The Norman radar (KTLX), 77 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 3.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2026 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
420
WGUS54 KTSA 131528
FFWTSA
OKC107-131930-
/O.NEW.KTSA.FF.W.0016.220513T1528Z-220513T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1028 AM CDT Fri May 13 2022
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Okfuskee County in east central Oklahoma...
* Until 230 PM CDT.
* At 1026 AM CDT, Doppler radar indicated training thunderstorms
producing heavy rain across the warned area. Radar estimates
between 2 and 3 inches of rain has fallen across central Okfuskee
county with rain rates near 2 inches per hour. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that may experience flooding include...
Okemah... Okfuskee...
Boley... Paden...
Bearden... Castle...
Welty... Mason...
The band of heavy rainfall producing storms is shifting north, so
western and northern portions of Okfuskee county may see some flash
flooding over the next couple hours.
This includes Interstate 40 in Oklahoma between mile markers 212 and
225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3564 9662 3564 9619 3555 9619 3555 9609
3549 9609 3529 9644 3546 9644 3546 9647
3543 9650 3543 9652 3546 9654 3544 9657
3542 9656 3541 9654 3539 9654 3541 9658
3540 9662
FLASH FLOOD...RADAR INDICATED
$$
Lacy2 follow-up statements
430
WGUS74 KTSA 131735
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
1235 PM CDT Fri May 13 2022
OKC107-131930-
/O.CON.KTSA.FF.W.0016.000000T0000Z-220513T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okfuskee OK-
1235 PM CDT Fri May 13 2022
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR
OKFUSKEE COUNTY...
At 1234 PM CDT, Doppler radar indicated thunderstorms training over
the same areas, producing heavy rain across the warned area. Radar
estimates between 3 and 6 inches of rain have fallen across western
portions of the county. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that may experience flooding include...
Okemah... Okfuskee...
Boley... Paden...
Bearden... Castle...
Welty... Mason...
This includes Interstate 40 in Oklahoma between mile markers 212 and
225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3564 9662 3564 9619 3555 9619 3555 9609
3549 9609 3529 9644 3546 9644 3546 9647
3543 9650 3543 9652 3546 9654 3544 9657
3542 9656 3541 9654 3539 9654 3541 9658
3540 9662
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$564
WGUS74 KTSA 131929
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
229 PM CDT Fri May 13 2022
OKC107-131937-
/O.EXP.KTSA.FF.W.0016.000000T0000Z-220513T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okfuskee OK-
229 PM CDT Fri May 13 2022
...THE FLASH FLOOD WARNING FOR OKFUSKEE COUNTY WILL EXPIRE AT 230 PM
CDT...
The heavy rain has ended. However, radar estimates between 3 and 6
inches of rain has fallen across western and northern Okfuskee
counties and flooding of low lying areas, creeks and streams will
likely continue for several more hours. An areal flood warning is
now in effect for this region.
LAT...LON 3564 9662 3564 9619 3555 9619 3555 9609
3549 9609 3529 9644 3546 9644 3546 9647
3543 9650 3543 9652 3546 9654 3544 9657
3542 9656 3541 9654 3539 9654 3541 9658
3540 9662
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 13, 6:27 AM CDT, 4 hours 1 minute earlier.
Area forecast discussion, May 13, 6:27 AM CDT, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Tulsa OK 627 AM CDT Fri May 13 2022 ...New AVIATION... .SHORT TERM... (Today) Issued at 352 AM CDT Fri May 13 2022 Showers and thunderstorms have rapidly developed early this morning to the west of Highway 75. High resolution forecast models handled this development well, and suggest that the activity will continue through the morning, especially across parts of northeast Oklahoma, and possibly into northwest Arkansas early this afternoon. The potential also exists for an uptick in activity this afternoon across parts of northwest Arkansas into southeast Oklahoma along any residual outflow boundaries. Most of the activity this morning will be sub-severe, but a marginally severe storm will be possible across parts of northeast Oklahoma, with hail being the main threat. && .LONG TERM... (Tonight through Thursday) Issued at 352 AM CDT Fri May 13 2022 Additional thunderstorms will form late this afternoon across southern Kansas along an approaching cold front. These storms may move southeast into our area this evening with some severe weather threat before weakening during the overnight hours. Saturday looks quiet, with above normal temperatures continuing despite the cold frontal passage tonight. A few storms may drift southeast from the high plains into our area Saturday evening and overnight, but the chances appear low at this time. A better chance of showers and storms, possibly severe, will occur Sunday afternoon and evening as another cold front sweeps across the area. This frontal boundary will lift back north as a warm front late Monday into Tuesday, with a few showers and storms potentially developing to its north late Monday night into Tuesday morning. These would mainly affect parts of far northeast Oklahoma and far northwest Arkansas if they develop. Hot weather will be the rule for much of next week, with temperatures continuing to run several degrees above the seasonal averages. Rain chances will be very low after Tuesday. && .AVIATION... (12Z TAFS) Issued at 607 AM CDT Fri May 13 2022 Scattered showers and storms will affect E OK sites through mid morning before gradually dissipating. Cigs are expected to remain VFR through much of the period except for possibly in a heavier thunderstorm where lower vsbys will be likely as well. Later today and tonight, more showers and storms are expected to develop along a weak cold front with MVFR/IFR conditions possible within any thunderstorms. Otherwise, VFR conditions are expected with light winds for the remainder of the period. && .PRELIMINARY POINT TEMPS/POPS... TUL 88 64 89 66 / 40 40 10 20 FSM 91 66 91 67 / 30 20 10 20 MLC 89 64 90 66 / 20 30 0 10 BVO 87 61 88 63 / 30 40 10 20 FYV 87 61 87 62 / 30 30 10 20 BYV 87 63 86 62 / 30 30 10 20 MKO 88 64 88 65 / 30 30 0 20 MIO 86 63 87 63 / 30 40 10 20 F10 88 64 88 65 / 30 30 0 20 HHW 89 65 91 65 / 20 20 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...05 LONG TERM....05 AVIATION...04
Hazardous weather outlook, May 13, 5:17 AM CDT, 5 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 517 AM CDT Fri May 13 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 517 AM CDT Fri May 13 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms early this morning will pose a marginal severe weather threat, with hail being the main concern. These storms will gradually diminish later this morning into early afternoon. An isolated severe storm will be possible this afternoon along any residual boundaries left over from the morning storms. The better severe weather potential will hold off until this evening as scattered thunderstorms develop along a cold front that will mvoe southeast across the area. Large hail and damaging winds will be possible with the strongest storms. Locally heavy rainfall may also occur. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY through TUESDAY...Thunderstorm Potential. WEDNESDAY and THURSDAY...No Hazards. EXTENDED DISCUSSION... Low thunderstorm chances exist Saturday night, with better storm chances Sunday afternoon and evening as another cold front moves across the area. Storm chances will increase again late Monday night and early Tuesday, mainly across parts of northeast Oklahoma and northwest Arkansas, as a warm front lifts north across the area. Any of these storms Saturday night through early Tuesday will have the potential to become severe. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 13, 9:05 AM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
905 AM CDT Fri May 13 2022
OKZ066-070-131430-
Muskogee OK-Okmulgee OK-
905 AM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of northeastern
Okmulgee and northwestern Muskogee Counties through 930 AM CDT...
At 904 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
east of Preston, moving northeast at 30 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations in or near the path include...
Okmulgee... Haskell...
Bald Hill... Preston...
Jamesville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3586 9588 3586 9575 3575 9561 3562 9595
3571 9604
TIME...MOT...LOC 1404Z 231DEG 25KT 3570 9592
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPHSpecial weather statement, May 13, 9:15 AM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
915 AM CDT Fri May 13 2022
OKZ060-064-066-131445-
Tulsa OK-Okmulgee OK-Creek OK-
915 AM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of southeastern Creek,
northwestern Okmulgee and south central Tulsa Counties through 945 AM
CDT...
At 914 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
north of Slick, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Sapulpa... Jenks...
Glenpool... Kiefer...
Mounds... Kellyville...
Slick... Liberty...
This includes Interstate 44 between mile markers 193 and 215.
A 54 mph wind gust was reported at the Bristow Oklahoma Mesonet
weather station 4 miles southeast of Bristow at 9:05 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3572 9625 3585 9638 3608 9609 3587 9589
TIME...MOT...LOC 1414Z 231DEG 25KT 3584 9624
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 13, 9:44 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
944 AM CDT Fri May 13 2022
OKZ064-131515-
Creek OK-
944 AM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of southwestern Creek
County through 1015 AM CDT...
At 944 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Depew, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Bristow... Depew...
Slick...
This includes Interstate 44 between mile markers 180 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3601 9634 3586 9619 3577 9619 3565 9645
3579 9659
TIME...MOT...LOC 1444Z 231DEG 15KT 3577 9645
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 13, 10:08 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1008 AM CDT Fri May 13 2022
OKZ065-131545-
Okfuskee OK-
1008 AM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of central Okfuskee
County through 1045 AM CDT...
At 1007 AM CDT, Doppler radar indicated a strong thunderstorm near
Castle, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Okemah... Okfuskee...
Boley... Bearden...
Castle... Clearview...
This includes Interstate 40 in Oklahoma between mile markers 212 and
230.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3548 9650 3562 9623 3543 9611 3531 9640
3538 9644 3546 9644 3546 9647 3545 9648
TIME...MOT...LOC 1507Z 236DEG 21KT 3543 9638
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 13, 10:11 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1011 AM CDT Fri May 13 2022
OKZ060-064-131545-
Tulsa OK-Creek OK-
1011 AM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of northeastern Creek
and central Tulsa Counties through 1045 AM CDT...
At 1011 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
northwest of Sapulpa, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Owasso...
Bixby... Sapulpa...
Jenks... Glenpool...
Catoosa... Kellyville...
Jenks Riverside Airport... Tulsa International Airport...
Turley... Gray...
This includes Interstate 44 between mile markers 204 and 232.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3616 9614 3616 9600 3622 9600 3630 9581
3616 9581 3616 9576 3604 9576 3592 9621
3609 9630
TIME...MOT...LOC 1511Z 246DEG 23KT 3604 9618
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 13, 10:22 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1022 AM CDT Fri May 13 2022
OKZ064-065-131545-
Okfuskee OK-Creek OK-
1022 AM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of southwestern Creek
and northwestern Okfuskee Counties through 1045 AM CDT...
At 1022 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
west of Welty, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Okfuskee... Slick...
Welty... Mason...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3586 9621 3583 9619 3559 9619 3551 9651
3568 9660
TIME...MOT...LOC 1522Z 246DEG 23KT 3563 9647
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 4:09 AM CDT | Special Weather Statement | TSA | Rogers | 36 min |
| May 13, 4:28 AM CDT | Special Weather Statement | TSA | Tulsa | 32 min |
| May 13, 4:31 AM CDT | Special Weather Statement | TSA | Okmulgee | 29 min |
| May 13, 6:30 AM CDT | Special Weather Statement | TSA | Okmulgee | 30 min |
| May 13, 6:35 AM CDT | Areal Flood Advisory | TSA | Okfuskee, Okmulgee | 3 hr |
| May 13, 7:16 AM CDT | Flash Flood Warning | TSA | Okmulgee | 3 hr |
| May 13, 7:21 AM CDT | Special Weather Statement | TSA | Okmulgee | 24 min |
| May 13, 7:27 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee | 33 min |
| May 13, 8:38 AM CDT | Special Weather Statement | TSA | Okmulgee | 37 min |
| May 13, 8:52 AM CDT | Areal Flood Advisory | TSA | Okfuskee | 3 hr |
| May 13, 8:55 AM CDT | Special Weather Statement | TSA | Creek | 35 min |
| May 13, 9:05 AM CDT | Special Weather Statement | TSA | Okmulgee | 25 min |
| May 13, 9:15 AM CDT | Special Weather Statement | TSA | Creek | 30 min |
| May 13, 9:44 AM CDT | Special Weather Statement | TSA | Creek | 31 min |
| May 13, 10:08 AM CDT | Special Weather Statement | TSA | Okfuskee | 37 min |
| May 13, 10:11 AM CDT | Special Weather Statement | TSA | Tulsa | 34 min |
| May 13, 10:22 AM CDT | Special Weather Statement | TSA | Creek | 23 min |
| May 13, 11:20 AM CDT | Special Weather Statement | TSA | Okmulgee | 25 min |
| May 13, 11:27 AM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 33 min |
| May 13, 11:43 AM CDT | Flash Flood Warning | TSA | Creek, Okmulgee | 3 hr |
| May 13, 2:25 PM CDT | Areal Flood Warning | TSA | Okfuskee, Okmulgee | 12 hr |
| May 13, 2:31 PM CDT | Special Weather Statement | TSA | Muskogee | 29 min |
| May 13, 2:39 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 51 min |
Nearby
Flash Flood Warnings in Oklahoma, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.